Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 26, NWS Shreveport, LA

April 18, 2019Grant Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 18, 2019, 8:17 AM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2019, 8:17 AM CDT (13:17 UTC)
Expired
Apr 18, 2019, 8:46 AM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Grant Parish, LA, Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 34 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 1.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-199 m²/s²
0-3 km storm-relative helicity
-108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WFUS54 KSHV 181317
TORSHV
LAC043-069-181400-
/O.NEW.KSHV.TO.W.0026.190418T1317Z-190418T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
817 AM CDT Thu Apr 18 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  West central Grant Parish in north central Louisiana...
  Southeastern Natchitoches Parish in northwestern Louisiana...

* Until 900 AM CDT.
    
* At 817 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Kurthwood, or 8 miles north of Slagle, moving
  northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Montgomery around 900 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Kisatchie, Cloutierville, Melrose, Chopin, Aloha and Gorum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3137 9303 3136 9323 3171 9294 3171 9286
      3153 9264 3149 9270 3152 9272 3148 9276
      3143 9284 3142 9285 3142 9287 3139 9289
      3139 9291 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 1317Z 225DEG 31KT 3132 9316 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

12
1 follow-up statement
085 
WWUS54 KSHV 181346
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
846 AM CDT Thu Apr 18 2019

LAC043-069-181356-
/O.CAN.KSHV.TO.W.0026.000000T0000Z-190418T1400Z/
Grant LA-Natchitoches LA-
846 AM CDT Thu Apr 18 2019

...THE TORNADO WARNING FOR WEST CENTRAL GRANT AND SOUTHEASTERN
NATCHITOCHES PARISHES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

Remember, a Severe Thunderstorm Warning still remains in effect for
Natchitoches and Winn Parishes.

LAT...LON 3137 9303 3136 9323 3171 9294 3171 9286
      3153 9264 3149 9270 3152 9272 3148 9276
      3143 9284 3142 9285 3142 9287 3139 9289
      3139 9291 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 1344Z 225DEG 31KT 3150 9295 

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 18, 7:17 AM CDT, 1 hour earlier.

Area forecast discussion, Apr 18, 7:17 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Shreveport LA
717 AM CDT Thu Apr 18 2019

.AVIATION...
Mainly MVFR ceilings and visibilities will persist after the
boundary continues to advance east. VCSH or -RA is mentioned for
the next few hours in the morning until the upper level trough
pushes the bulk of the moisture out of the area. There will likely
be some wrap around moisture later on today, which is currently
over the Red River of North Texas, that will affect a number of
sites, particularly East Texas. Pressure gradient really tightens
up late this morning into the afternoon for all sites which will
increase northwesterly winds into the 15 to 20 knot range with
gusts over 30 knots. These winds will decrease in the evening
hours but may not quite decouple during the overnight hours. /35/

&&

.PREV DISCUSSION... /issued 325 AM CDT Thu Apr 18 2019/

SHORT TERM.../Today through Friday/
Very active morning with an initial line of strong to severe
thunderstorms just moving into our western zones. This activity
will contine to move east across the area with a concentration of
heavy rainfall just along and south of I-20 from Longview
eastward. Have expanded the Flash Flood Watch south due to short
range modeling depicting two rounds of precipitation moving
through that area, especially Natchitoches northeast to Monroe.
These areas could  Severe thunderstorm watch currently
encompasses about two thirds of the area, and we could see another
watch for areas to the east, that are not in the current one,
later in the morning. So, the two greatest threats for our area
from current trends and thinking is damaging winds and excessive
rainfall but cannot rule out a few QLCS tornadoes. The cold front
will continue to march east, ending the severe and flooding
threats around noon. After the frontal passage, winds will begin
to increase over Southeast Oklahoma and East Texas in its wake.
Sustained north to northwest winds of around 15 to 20 mph with
higher gusts are expected, thus the Lake Wind Advisory for those
areas. This may need to be expanded further east. There may be
some lingering precipitation early this evening and some wrap-
around moisture with the upper low around midnight Friday.

Temperatures throughout the period will remain below normal in the
wake of the cold front. /35/

LONG TERM.../Friday Night through Wednesday Night/

Light northwest winds and clear skies should allow for prime
radiational cooling Friday night/Saturday morning as overnight lows
drop into the 40s areawide. However, a quick rebound will occur
during the day Saturday as a surface high pressure over the
Northwest Gulf of Mexico moves east and a surface trough develops
lee of the Rockies bringing southerly low-level flow and warm air
advection back to the region. A shortwave ridge will also move
across the area during the weekend helping to reinforce the dry
weather.

Considerable uncertainty and low confidence still exist beyond
Monday. Model guidance shows better agreement with the 00z runs, but
significant differences still exist. Another large, positively-
tilted upper trough will slowly move from the Central Rockies on
Monday, and eventually into the Plains by Wednesday. A series of
lead mid-level shortwaves embedded in the flow aloft should aid in
the development of scattered convection along a slowly moving cold
front from Missouri southward through Texas. The ECMWF has now
become the slower model, developing a cutoff trough over Western
Kansas by late Wednesday, while the GFS does not cutoff the low
until late in the work week over the Ohio River Valley. However, it
appears the best chances for widespread rain will be as the cold
front moves across the region sometime during the Wednesday and
likely into Thursday.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  51  68  46 /  90  10   0   0
MLU  70  51  66  45 / 100  20  10   0
DEQ  66  46  67  40 /  70   0   0   0
TXK  66  48  66  44 /  80  10   0   0
ELD  68  49  66  42 /  90  20  10   0
TYR  68  49  68  47 /  50   0   0   0
GGG  68  48  68  44 /  80   0   0   0
LFK  72  50  70  46 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until noon CDT today for ARZ072-073.

LA...Flash Flood Watch until noon CDT today for LAZ003>006-011>014-
     017>022.

OK...Lake Wind Advisory from 1 PM this afternoon to 7 PM CDT this
     evening for OKZ077.

TX...Flash Flood Watch until noon CDT today for TXZ167.

     Lake Wind Advisory from 1 PM this afternoon to 7 PM CDT this
     evening for TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&
Hazardous weather outlook, Apr 18, 6:03 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
603 AM CDT Thu Apr 18 2019

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-149-
165-191115-
Sevier-Howard-Little River-Hempstead-Miller-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Cherokee-
Angelina-
603 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Heavy rain with embedded thunderstorms will move through the area
this morning as low pressure and its associated cold front move
across the area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The possibility of thunderstorms will return Monday into the mid-
week as the next upper level disturbance approaches from the
northwest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ARZ061-071-072-LAZ001>003-010-017-TXZ126-137-138-150>153-166-167-
191115-
Nevada-Lafayette-Columbia-Caddo-Bossier-Webster-De Soto-Sabine-
Marion-Gregg-Harrison-Rusk-Panola-Nacogdoches-Shelby-
San Augustine-
603 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Strong thunderstorms will move through the area this morning as
low pressure and its associated cold front move across the area.
Locally heavy rainfall may lead to flash flooding, especially
where soils remain very wet from recent heavy rains in southern
Arkansas and northern Louisiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The possibility of thunderstorms will return Monday into the mid-
week as the next upper level disturbance approaches from the
northwest.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will no longer be needed after the mid-morning
hours today.

ARZ073-LAZ004>006-011>014-018>022-191115-
Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-
Natchitoches-Winn-Grant-Caldwell-La Salle-
603 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...Today and Tonight...

Strong to severe thunderstorms will move through the area during
the mid to late morning hours as low pressure and its associated
cold front move across the area. The primary threat will be
damaging winds with thunderstorms, although large hail and an
isolated tornado cannot be ruled out. Locally heavy rainfall may
lead to flash flooding, especially where soils remain very wet
from recent heavy rains in southern Arkansas and northern
Louisiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The possibility of thunderstorms will return Monday into the mid-
week as the next upper level disturbance approaches from the
northwest.

.SPOTTER INFORMATION STATEMENT...

Spotters will be needed until this afternoon.

04

In the hours before

Local storm report, Apr 18, 4:17 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 AM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     TSTM WND DMG     HENDERSON               32.15N 94.80W
04/18/2019                   RUSK               TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE CITY OF
            HENDERSON.

&&

ABD
Special weather statement, Apr 18, 4:28 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
428 AM CDT Thu Apr 18 2019

ARZ060-061-070>073-181000-
Hempstead AR-Union AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-
428 AM CDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL
MILLER...LAFAYETTE...NORTHWESTERN UNION...NEVADA AND COLUMBIA
COUNTIES UNTIL 500 AM CDT...

At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whelen Springs to near Bodcaw to near
Lewisville to near Bradley. Movement was east at 70 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Magnolia, Hope, Prescott, Smackover, Stamps, Waldo, Lewisville,
McNeil, Fouke, Emmet, Buckner, Perrytown, Rosston, Garland,
Willisville, Bodcaw, Bluff City, Smithland, Village and Lisbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3390 9330 3384 9329 3383 9323 3380 9318
      3382 9314 3378 9310 3338 9312 3337 9279
      3339 9276 3336 9268 3313 9279 3312 9403
      3344 9377 3372 9359 3394 9334
TIME...MOT...LOC 0926Z 257DEG 62KT 3388 9311 3361 9346 3341 9356 3315
9374

09
Special weather statement, Apr 18, 4:35 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
435 AM CDT Thu Apr 18 2019

TXZ152-153-165-166-181015-
Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX-
435 AM CDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NACOGDOCHES...SOUTHERN
SHELBY...ANGELINA AND SAN AUGUSTINE COUNTIES UNTIL 515 AM CDT...

At 434 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Timpson to near Woden to 8
miles north of Chester. Movement was northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lufkin, Center, Huntington, San Augustine, Melrose, Patroon,
Martinsville, Bland Lake, Neuville, Woden, Macune, Etoile,
Shelbyville, Zavalla, Chireno, Huxley, Broaddus, Jericho, Chinaquapin
and Hurstown.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northwestern Louisiana...and eastern Texas.

LAT...LON 3110 9465 3109 9467 3112 9477 3146 9471
      3176 9444 3187 9389 3158 9395 3157 9398
      3146 9399 3141 9404 3136 9402 3134 9404
      3127 9404 3111 9408 3103 9447
TIME...MOT...LOC 0934Z 244DEG 30KT 3181 9432 3145 9453 3104 9461

09
Special weather statement, Apr 18, 5:19 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 AM CDT Thu Apr 18 2019

ARZ072-073-LAZ004-006-181100-
Union AR-Columbia AR-Union LA-Claiborne LA-
519 AM CDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES...NORTHWESTERN UNION AND NORTHEASTERN
CLAIBORNE PARISHES UNTIL 600 AM CDT...

At 519 AM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 15 miles southeast of Magnolia, moving east at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
El Dorado, Junction City, Haynesville, Strong, Urbana, Lawson,
Atlanta, Wesson, Spearsville, Lillie, Hew Hope, Newell, New London,
Aurelle, Oakland, Taylorville, Cairo, Hillsboro, Noxobe and Three
Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
southwestern Arkansas.

LAT...LON 3298 9316 3321 9313 3326 9231 3285 9229
TIME...MOT...LOC 1019Z 267DEG 49KT 3311 9304

09
Special weather statement, Apr 18, 5:27 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
527 AM CDT Thu Apr 18 2019

LAZ001>003-012-181115-
Bossier LA-Bienville LA-Caddo LA-Webster LA-
527 AM CDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHEASTERN
CADDO...WEST CENTRAL BIENVILLE AND SOUTHERN BOSSIER PARISHES UNTIL
615 AM CDT...

At 526 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Fosters to near Shreveport
to 6 miles north of Stonewall. Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Shreveport, Bossier City, Minden, Haughton, Sibley, Doyline,
Dubberly, Dixie Inn, Heflin, Eastwood, Fosters, Ferguson, Curtis,
Fillmore, Bodcau, Plum Orchard Landing, Koran, Gilark, Noles Landing
and Lake Bistineau North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3253 9321 3234 9336 3231 9366 3232 9369
      3233 9370 3232 9371 3235 9377 3233 9384
      3238 9382 3249 9380 3259 9382 3275 9329
      3262 9322
TIME...MOT...LOC 1026Z 252DEG 25KT 3259 9376 3248 9374 3241 9374 3235
9379

09
Special weather statement, Apr 18, 6:08 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
608 AM CDT Thu Apr 18 2019

LAZ010-017-TXZ153-166-167-181200-
De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
608 AM CDT Thu Apr 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO AND SABINE
PARISHES...SOUTHEASTERN SHELBY...EASTERN SAN AUGUSTINE AND SABINE
COUNTIES UNTIL 700 AM CDT...

At 608 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near San Augustine to near Rosevine to near
Pineland to Browndell. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Rosevine, Oak Grove, Pleasant Hill, Florien, Huxley, Noble,
Fisher, Belmont, Bronson, Pelican, McElroy and Yellowpine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3123 9405 3139 9407 3157 9413 3191 9358
      3166 9341 3152 9339 3128 9347 3128 9353
      3125 9354 3124 9356 3123 9354 3119 9355
      3117 9359 3118 9360 3118 9363 3116 9391
      3114 9404 3112 9405
TIME...MOT...LOC 1108Z 241DEG 30KT 3154 9404 3142 9396 3128 9393 3110
9399

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:23 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River67 min
Apr 18, 5:27 AM CDTSpecial Weather StatementSHVWebster48 min
Apr 18, 6:08 AM CDTSpecial Weather StatementSHVSabine52 min
Apr 18, 6:47 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine43 min
Apr 18, 7:28 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn29 min
Apr 18, 8:46 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn44 min
Apr 18, 9:28 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn62 min
Apr 18, 10:19 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn37 min
Apr 18, 4:46 PM CDTSpecial Weather StatementSHVBossier44 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.